Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 3, 2015, 11:58 PM EDT for Cobb County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 11:58 PM EDT (03:58 UTC)
- Expired
- Apr 4, 2015, 12:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WWUS82 KFFC 040358
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 PM EDT FRI APR 3 2015
GAZ020-021-031-032-040430-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
1158 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES UNTIL 1230 AM EDT...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EMERSON...OR NEAR CARTERSVILLE...MOVING EAST
AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES THROUGH 1230 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...KENNESAW...WOODSTOCK...ACWORTH...HOLLY
SPRINGS...EMERSON...KENNESAW STATE UNIVERSITY...SWEAT MOUNTAIN...
LEBANON...RED TOP MOUNTAIN STATE PARK...SANDY PLAINS...BRIDGEMILL...
HOBGOOD PARK...KELLOGG CREEK...HICKORY FLAT...LITTLE RIVER LANDING...
GEORGE WASHINGTON CARVER ST PK AND OAK GROVE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3420 8480 3420 8440 3411 8441 3411 8442
3408 8442 3398 8443 3406 8485
TIME...MOT...LOC 0357Z 280DEG 42KT 3413 8474
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:43 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 3, 11:43 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1143 PM EDT FRI APR 3 2015 .UPDATE... UPDATE TO CANCEL COUNTIES FROM WATCH. 31 && .PREV DISCUSSION... /ISSUED 1115 PM EDT FRI APR 3 2015/ .SEVERE THUNDERSTORM WATCH IN EFFECT FOR FAR NORTH GEORGIA THROUGH 1AM... UPDATE... LATEST RAP ANALYSIS CONTINUES TO SHOW NARROW BAND OF ENHANCED INSTABILITY...ROUGHLY AROUND 1000 J/KG...FROM NORTH CENTRAL ALABAMA THROUGH NW GEORGIA. ALTHOUGH THIS AREA HAS SEEN SOME DECREASE IN AVAILABLE ENERGY WITHIN THE PAST HOUR...EXPECT ENOUGH FUEL FOR STORM REMAINS TO SUPPORT SEVERE WEATHER THREAT FOR THE NEXT SEVERAL HOURS. DEEP LAYER SHEAR OF 60 KTS ALSO ENCROACHING UPON NW GEORGIA FURTHER SUPPORTING SEVERE POTENTIAL. NATURE OF STORMS TO THE WEST HAS BEEN MAINLY OF A BOW STRUCTURE TYPE NATURE WITH VORTICES EMBEDDED WITHIN THE BOW. EXPECT THIS TREND TO CONTINUE INTO OUR AREA WITH STRONG STRAIGHTLINE WINDS THE MAIN CONCERN BUT CANNOT COMPLETELY RULE OUT A TORNADO ASSOCIATED WITH ONE OF THESE VORTICES. FURTHER EAST INTO THE WATCH IS MORE SUSPECT AS CAPE VALUE ARE NIL THERE AT THE MOMENT BUT EXPECT AT LEAST SOME MARGINAL CAPE VALUES TO TRANSLATE EAST TO SUPPORT STRONG TO SEVERE STORMS THROUGH 1AM. REMAINDER OF THE FORECAST LOOKS ON TRACK AND WILL LEAVE IT TO THE MIDNIGHT SHIFT TO ASSESS THE NEED FOR A WIND ADVISORY FOR SATURDAY. DEESE PREV DISCUSSION... /ISSUED 856 PM EDT FRI APR 3 2015/ UPDATE... HAVE COORDINATED WITH SPC AND ISSUED A SVR WATCH FOR PORTIONS OF NORTHWEST GEORGIA...IN EFFECT THROUGH 1 AM SATURDAY. A SWATH OF HIGHER CAPE VALUES...NEAR 1000 J/KG...ACROSS THE WATCH AREA IS EXPECTED TO SUPPORT STRONG STORMS AS THEY MOVE INTO THE STATE IN THE NEXT FEW HOURS. THESE STORMS ARE STILL EXPECTED TO DIMINISH IN INTENSITY AS THEY MOVE INTO THE METRO ATLANTA AREA. 31 PREV DISCUSSION... /ISSUED 804 PM EDT FRI APR 3 2015/ SEVERE STORMS LIKELY FAR NORTHWEST GEORGIA THIS EVENING... SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... /ISSUED 344 PM EDT FRI APR 3 2015/ MODELS CONTINUE TO AGREE ON A COLD FRONT PUSHING INTO NW GA BETWEEN 10 PM AND MIDNIGHT... WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THIS WOULD PUSH THUNDERSTORMS INTO NW GA AROUND 6-7 PM THIS EVENING... THEN SPREADING ACROSS THE REST OF NORTH GA DURING THE EVENING... THEN INTO PARTS OF CENTRAL GA AFTER MIDNIGHT. THE STORMS COULD INITIALLY BE STRONG TO POSSIBLY SEVERE AS THEY PUSH INTO NW GA THIS EVENING AS MODELS SHOW STRONG DEEP LAYER SHEAR AND MODERATE CAPES JUST AHEAD OF THE APPROACHING FRONT. SPC CONTINUES TO SHOW A SLIGHT CHANCE OF SEVERE STORMS ACROSS NW GA THIS EVENING... AND MODEL PROFILES SUGGEST THE GREATEST THREAT SHOULD BE MAINLY ALONG AND NW OF A ROME TO CHATSWORTH LINE BETWEEN 7 PM AND MIDNIGHT. STORMS COULD REMAIN RATHER STRONG SOUTH AND EAST OF THIS LINE DURING THE EVENING... BUT A WEAKENING TREND IS EXPECTED INTO LATE EVENING AND AFTER MIDNIGHT AS THE UPPER DISTURBANCE TRACKS WELL TO THE NORTH WHILE INSTABILITY DROPS OFF RATHER QUICKLY IN THE EVENING WITH LOSS OF DAYTIME HEATING. THE MAIN STORM THREATS IN NW GA THIS EVENING WILL BE STRONG DOWNBURST WINDS AND LARGE HAIL... BUT CANNOT RULE OUT AN ISOLATED TORNADO WITH SUCH STRONG WIND SHEAR VALUES NOTED JUST AHEAD OF THE FRONT. THE LINE OF WEAKENING CONVECTION SHOULD PUSH INTO THE ATLANTA METRO AREA BETWEEN MIDNIGHT AND 2 AM SAT MORNING... THEN CONTINUE SOUTHWARD INTO THE COLUMBUS AND MACON AREAS BETWEEN 2 AM AND 6 AM SATURDAY MORNING. ALTHOUGH PATCHY AREAS OF LIGHT RAIN MAY LINGER THROUGH MID SATURDAY MORNING BEHIND THE COLD FRONT... THE THUNDERSTORM THREAT WILL GREATLY DIMINISH BY 3-4 AM SATURDAY FOR ALL AREAS. RAINFALL AMOUNTS FROM THIS EVENING THROUGH SATURDAY MORNING SHOULD AVERAGE AROUND ONE INCH ACROSS NORTH GA... AND ONE HALF INCH OR LESS ACROSS CENTRAL GA... SO NO WIDESPREAD FLOOD PROBLEMS EXPECTED. EXPECTING CLEARING SKIES ON SATURDAY... WITH GUSTY NORTHWEST WINDS WELL INTO THE AFTERNOON. LATEST MODEL DATA HOLDS WIND SPEEDS JUST UNDER WIND ADVISORY CRITERIA FOR NOW... BUT WOULD NOT BE SURPRISED IF THE MIDNIGHT SHIFT POST A WIND ADVISORY FOR SATURDAY IF TONIGHT'S MODEL RUN COMES IN A BIT STRONGER BEHIND THE FRONT. THE COLD AIR ADVECTION PATTERN WILL HOLD SATURDAY HIGHS IN THE 60S NORTH... 70S CENTRAL. LOWS SATURDAY NIGHT PLUMMET INTO THE 30S AND 40S... WITH SOME SPOTTY FREEZING TEMPS LIKELY IN THE NE GA MOUNTAINS BY SUNDAY MORNING. THE CLEAR SKIES AND LIGHT WINDS WILL ALSO BE CONDUCIVE FOR AREAS OF FROST DEVELOPING SUNDAY MORNING ELSEWHERE... SO MAKE PLANS TO PROTECT SENSITIVE OUTDOOR PLANTS SATURDAY NIGHT-SUNDAY MORNING. 39 LONG TERM /SUNDAY THROUGH FRIDAY/... /ISSUED 344 PM EDT FRI APR 3 2015/ NO SIGNIFICANT FEATURES OR EVENTS TO KEY IN ON DURING THE LONG TERM PERIOD. WILL SEE WARM/MOIST ADVECTION EVENT MONDAY MORNING LITTLE DEEP CONVECTION OR INSTABILITY EXPECTED. COULD SEE SOME ELEVATED CONVECTION BUT MODEL TRENDS CONTINUE LOWER. FOLLOWING THIS EVENT...PATTERN DOMINATED BY UPPER RIDGING OVER THE GULF OF MEXICO AND AFTER WED...SW FLOW ALOFT. SUFFICIENT MOISTURE IN PLACE FOR SCATTERED CONVECTION EACH AFTERNOON AND EVENING AND JUST ENOUGH FLOW ALOFT TO KEEP THINGS INTERESTING. INGREDIENTS DO NOT APPEAR ENOUGH TO SEE MANY SEVERE STORMS BUT ENOUGH TO WORTH MENTIONING. BY LATE WEEK...12Z GFS/GEM/ECMWF DIVERGE A LITTLE ON PROGRESSION OF LARGE UPPER TROUGH OVER WESTERN CONUS WITH GFS/GEM MORE PROGRESSIVE THAN THE EC...THUS MORE FAVORABLE FOR SEVERE STORMS THE WEEKEND FOLLOWING. ALAS THAT IS QUITE A WAY OUT...THE WAY WE LIKE SVR STORMS TO BE AS WELL...FAR AWAY. SNELSON PREVIOUS LONG TERM DISCUSSION /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED AT 345 AM EDT FRI APR 3 2015/ DRY SATURDAY NIGHT EXPECTED WITH INCREASING MOISTURE AND CLOUDS FOR SUNDAY AS A SOUTHERLY FLOW DEVELOPS WITH WEAKENING SURFACE HIGH PRESSURE. REST OF THE EXTENDED INDICATING A WSW FLOW ALOFT WITH A MOIST SOUTHERLY LOW LEVEL FLOW. FORECAST INSTABILITY BEGINS TO INCREASE MONDAY AND INCREASES FOR TUESDAY THROUGH THURSDAY WITH STORMS TENDING TO HAVE A DIURNAL NATURE. TEMPERATURES WARMING AS WELL DURING THIS PERIOD. THE HIGHEST POPS WILL FAVOR N GA. FORECAST TEMPERATURES STARTING BELOW NORMAL THEN TRENDING ABOVE NORMAL ESPECIALLY AFTER MONDAY. BDL AVIATION.. 00Z UPDATE... /ISSUED 804 PM EDT FRI APR 3 2015/ EVERYTHING LOOKS ON TRACK THIS EVENING FOR DEVELOPING THUNDERSTORMS ACROSS THE ATL AIRFIELDS FIRST AT 05Z AND THEN AFFECTING MCN AND CSG A FEW HOURS LATER. GUIDANCE HAS BEEN TRENDING DOWNWARD FOR CIGS SHOWING SOME IFR POTENTIAL AS FRONT PASSES THROUGH. NOT CONVINCED ON THIS ASPECT YET AS UPSTREAM CONDITIONS HAVE BEEN MOSTLY VFR. WILL CONTINUE CURRENT MVFR FORECAST BUT MONITOR CLOSELY FOR NEEDED CHANGES. BECOMING WINDY ON SAT WITH CURRENT TAF HANDLING THIS WELL WITH GUSTS TO 25 KNOTS LIKELY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON IFR POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 68 39 68 / 60 10 0 5 ATLANTA 51 65 41 67 / 70 10 0 5 BLAIRSVILLE 45 60 33 61 / 70 10 0 0 CARTERSVILLE 50 63 38 66 / 70 10 0 0 COLUMBUS 58 70 43 70 / 60 10 0 5 GAINESVILLE 51 63 39 64 / 70 10 0 0 MACON 59 71 40 70 / 60 30 0 5 ROME 49 63 36 66 / 80 5 0 0 PEACHTREE CITY 53 67 38 68 / 70 10 0 5 VIDALIA 63 75 44 71 / 40 40 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 1 AM EDT SATURDAY FOR THE FOLLOWING ZONES: BARTOW...CHEROKEE...DAWSON...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...LUMPKIN...PICKENS...TOWNS...UNION... WHITE. && SHORT TERM...DEESE LONG TERM....31 AVIATION...DEESE
Hazardous weather outlook, Apr 3, 9:34 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 934 PM EDT FRI APR 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 934 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...SEVERE STORMS LIKELY TONIGHT NORTHWEST GEORGIA... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED IN FAR NORTHWEST GEORGIA THIS EVENING...NORTH AND WEST OF A ROME TO DAWSONVILLE TO HIAWASSEE LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR THIS AREA. STORMS ARE EXPECTED TO DIMINISH IN INTENSITY AS THEY MOVE SOUTH AND EAST OF THIS LINE. WEATHER HAZARDS EXPECTED... DAMAGING WINDS AND LARGE HAIL ARE LIKELY NORTH AND WEST OF A ROME TO DAWSONVILLE TO HIAWASEE LINE...PRIMARILY BEFORE 1 AM. A BRIEF TORNADO WILL ALSO BE POSSIBLE IN THIS AREA. FURTHER SOUTH...DAMAGING WINDS AND SMALL HAIL ARE POSSIBLE MAINLY NORTHWEST OF A FRANKLIN TO GAINESVILLE LINE...INCLUDING THE MUCH OF THE ATLANTA METRO AREA...THROUGH 3 AM. DISCUSSION... THE LATEST DATA CONTINUES TO INDICATE THAT INGREDIENTS FOR SEVERE STORMS WILL BE IN PLACE OVER FAR NORTHWEST GEORGIA TONIGHT BUT WILL DIMINISH STEADILY AFTER 1 AM WITH MUCH LOWER CHANCES FOR SEVERE STORMS FURTHER SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A CHANCE FOR STRONG THUNDERSTORMS SATURDAY MORNING OVER AREAS SOUTH AND EAST OF I-85. AFTER A DRY PERIOD SUNDAY... SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR FAR NORTHWEST GEORGIA... OTHERWISE SEVERE WEATHER REPORTS MAY BE SUBMITTED ONLINE AT WEATHER.GOV/ATLANTA OR USING TWITTER WITH HASHTAG G A W X.
In the hours before
Special weather statement, Apr 3, 9:47 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT FRI APR 3 2015
GAZ002-003-040215-
CATOOSA GA-WALKER GA-
947 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CATOOSA AND
WALKER COUNTIES UNTIL 1015 PM EDT...
AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOOKOUT MOUNTAIN...OR NEAR CHATTANOOGA...
MOVING EAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CATOOSA AND
WALKER COUNTIES THROUGH 1015 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
RINGGOLD...FORT OGLETHORPE...ROSSVILLE...LOOKOUT MOUNTAIN...
LAKEVIEW...GRAYSVILLE...INDIAN SPRINGS...BOYNTON...FAIRVIEW AND EAST
RIDGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3498 8502 3485 8507 3497 8537 3498 8536
3499 8511
TIME...MOT...LOC 0145Z 284DEG 37KT 3504 8535
16Special weather statement, Apr 3, 10:43 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT FRI APR 3 2015
GAZ002-004-011-012-019-040315-
GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
1043 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN GORDON...
WHITFIELD...CHATTOOGA...WALKER AND FLOYD COUNTIES UNTIL 1115 PM
EDT...
AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LAFAYETTE...MOVING EAST AT
50 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS GORDON...WHITFIELD...CHATTOOGA...WALKER AND FLOYD COUNTIES
THROUGH 1115 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CALHOUN...RESACA...NICKELSVILLE...LAKE MARVIN...SUGAR VALLEY...
SUBLIGNA...NAOMI...TILTON...SUTTLES MILL AND VILLANOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3471 8522 3468 8489 3467 8489 3467 8494
3463 8491 3462 8491 3462 8486 3461 8486
3461 8484 3446 8487 3453 8526
TIME...MOT...LOC 0242Z 278DEG 43KT 3461 8518Special weather statement, Apr 3, 11:04 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 PM EDT FRI APR 3 2015
GAZ012-013-040330-
GORDON GA-PICKENS GA-
1104 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN GORDON AND
PICKENS COUNTIES UNTIL 1130 PM EDT...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RESACA...OR NEAR CALHOUN...MOVING SOUTHEAST
AT 40 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS GORDON AND PICKENS COUNTIES THROUGH 1130 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CALHOUN...RESACA...FAIRMOUNT...RANGER...REDBUD...NICKELSVILLE...
HINTON...BLAINE...SONORAVILLE...OAKMAN AND AUDUBON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3462 8491 3462 8486 3461 8486 3461 8476
3459 8468 3458 8468 3458 8465 3455 8465
3455 8450 3441 8460 3441 8473 3440 8473
3440 8481 3449 8502 3462 8496 3462 8493
3463 8491
TIME...MOT...LOC 0304Z 293DEG 35KT 3455 8491Local storm report, Apr 3, 11:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG RISING FAWN 34.76N 85.53W
04/03/2015 DADE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS AT LEAST 10 TREES DOWN...WITH
SOME UPROOTED... AND PARTS OF A RESIDENTIAL NEIGHBORHOOD
WITHOUT POWER NEAR HIGHWAY 11 SOUTH AND CLOVERDALE ROAD.
SOME HOUSES HAVE SHINGLES MISSING AND DAMAGE TO SIDING.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1500191
DEESESpecial weather statement, Apr 3, 11:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI APR 3 2015
GAZ019-020-040400-
BARTOW GA-FLOYD GA-
1125 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARTOW AND FLOYD
COUNTIES UNTIL MIDNIGHT EDT...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME...MOVING EAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW AND
FLOYD COUNTIES THROUGH 1200 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...ADAIRSVILLE...EUHARLEE...EMERSON...WHITE...
KINGSTON...TAYLORSVILLE...SHANNON...CASSVILLE...PINE LOG...RED TOP
MOUNTAIN STATE PARK...STILESBORO...GEORGE WASHINGTON CARVER ST PK AND
LINDALE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3434 8512 3436 8465 3408 8466 3408 8505
3410 8505 3410 8512 3409 8512 3409 8516
3410 8516 3410 8520
TIME...MOT...LOC 0324Z 280DEG 40KT 3425 8512
16Special weather statement, Apr 3, 11:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 PM EDT FRI APR 3 2015
GAZ020-021-031-032-040430-
COBB GA-PAULDING GA-BARTOW GA-CHEROKEE GA-
1158 PM EDT FRI APR 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES UNTIL 1230 AM EDT...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EMERSON...OR NEAR CARTERSVILLE...MOVING EAST
AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...
PAULDING...BARTOW AND CHEROKEE COUNTIES THROUGH 1230 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CARTERSVILLE...KENNESAW...WOODSTOCK...ACWORTH...HOLLY
SPRINGS...EMERSON...KENNESAW STATE UNIVERSITY...SWEAT MOUNTAIN...
LEBANON...RED TOP MOUNTAIN STATE PARK...SANDY PLAINS...BRIDGEMILL...
HOBGOOD PARK...KELLOGG CREEK...HICKORY FLAT...LITTLE RIVER LANDING...
GEORGE WASHINGTON CARVER ST PK AND OAK GROVE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3420 8480 3420 8440 3411 8441 3411 8442
3408 8442 3398 8443 3406 8485
TIME...MOT...LOC 0357Z 280DEG 42KT 3413 8474
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:34 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 41 min |
| Apr 3, 9:47 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Apr 3, 10:13 PM EDT | Tornado Warning | FFC | Chattooga, Dade, Walker | 36 min |
| Apr 3, 10:38 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 22 min |
| Apr 3, 10:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Apr 3, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 38 min |
| Apr 3, 11:04 PM EDT | Special Weather Statement | FFC | Gordon | 26 min |
| Apr 3, 11:25 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Apr 4, 12:26 AM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Apr 4, 12:42 AM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Apr 4, 1:13 AM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Apr 4, 2:31 PM EDT | Frost Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 18 hr |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.